Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 17, 2006, 6:35 PM EDT for Bay County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2006, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 17, 2006, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Bay County, MI
The radar
The Detroit radar (KDTX), 120 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 6:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -516 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:25 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 17, 3:25 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 325 PM EDT MON JUL 17 2006 .SHORT TERM...TONIGHT AND TUESDAY MAIN CONCERN FOR TONIGHT ARE THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER. WE REMAIN RATHER STABLE AS MIXED LAYER CINH REMAINS NEAR 200 J/KG BUT THAT IS NOT THE CASE UPSTREAM. ACROSS SOUTHERN WISCONSIN MLCAPES ARE IN EXCESS OF 5500 J/KG WITH EFFECTIVE SHEAR INCREASING TOWARD 40KTS. SPC HAS ISSUED SVR WATCH 606 WITH NEAR EXPLOSIVE DEVELOPMENT SOUTH OF GRB WITH STORM TOPS NEAR 65K FEET JUST HOW MUCH OF THIS ACTIVITY WILL HOLD IN PLACE WHEN IT APPROACHES SOUTHEAST LOWER REMAINS TO BE SEEN. SURFACE CONVERGENCE ALONG THE FRONT REMAINS SUFFICIENT AND WE WILL CARRY LIKELY POPS FOR THE TRI CITIES/THUMB DOWN TO M59 CORRIDOR THROUGH THE EVENING HOURS. FRONTAL PLACEMENT SHOULD NEAR M59/8-MILE ROAD AROUND MIDNIGHT YET ATMOSPHERE SHOULD STABILIZE SOMEWHAT WITH THE LOSS OF SURFACE HEATING AND RELAXING 850MB FLOW AS IT BACKS FURTHER WEST. THEN WE WILL NEED TO MONITOR FOR TRAINING ECHOES ACROSS THE I69 CORRIDOR WITH PWATS CLIMBING NEAR 2 AS MID LEVEL FLOW BECOMES A BIT MORE PARALLEL TO THE SURFACE THIS EVENING. FFG VALUES ARE QUITE HIGH ACROSS THIS REGION WITH 3-4 NEEDED IN 1-3 HOURS AND NEARLY 4.5 IN 6 HOURS. FRONT WILL BE SLOW TO MOVE SOUTH TUESDAY MORNING...WITH AFOREMENTIONED PARALLEL FLOW REGIME...LINGERING CHANCE FOR ADDITIONAL CONVECTION ACROSS THE SOUTHERN COUNTIES BUT THAT SHOULD BE A NARROW WINDOW. HIGH PRESSURE AND A REFRESHING NORTH-NORTHEAST FLOW WILL DEVELOP TO NOT ONLY DROP BACK DEWPOINTS BUT WITH LOWER 850MB TEMPS...MORE MANAGEABLE MAX TEMPS WITH MIDDLE 80S INLAND. TEMPS WILL BE COOLER NEAR LAKE HURON WITH NORTHEAST FLOW AND THIS SHOULD KEEP THOSE VALUES INTO THE MID-UPPER 70S UNDER A MOSUNNY SKY. && .LONG TERM...TUESDAY NIGHT THROUGH MONDAY AFTER THE BRIEF HEAT WAVE...THE UPPER LEVEL FLOW IS FORECAST TO MAKE A TRANSITION BACK TO THE PREFERRED PATTERN OF THE SUMMER AS UPPER TROUGHING RE-DEVELOPS OVER THE GREAT LAKES/NORTHEAST CONUS. ONE BY ONE...MODELS HAVE COME IN LINE ON THIS IDEA DURING THE PAST FEW DAYS AND CONFIDENCE IS RATHER HIGH THAT THIS WILL OCCUR GIVEN THIS SOLID TREND. OVERALL...THIS WILL MEAN COOLER TEMPERATURES ACROSS THE LAKES. THIS WILL BE ESPECIALLY TRUE BY LATE THIS WEEK INTO THE WEEKEND AS HIGH PRESSURE SHIFTS SOUTHEAST FROM CENTRAL CANADA ON THROUGH THE GREAT LAKES. TO START THE FORECAST...WEDNESDAY AND THURSDAY WILL BE RATHER WARM STILL...ESPECIALLY FROM INTERSTATE 69 SOUTH AS THE COLD FRONT THAT MOVES SOUTH OF THE AREA ON TUESDAY SHIFTS BACK NORTH AS A WARM FRONT IN RESPONSE TO THE NEXT SHORTWAVE...WHICH IS CURRENTLY OVER BRITISH COLUMBIA. THIS FEATURE HAS MAINTAINED A PRETTY NICE REPRESENTATION ON SATELLITE. ADDITIONAL ENERGY WILL ALSO BE DROPPING SOUTHEAST THROUGH CENTRAL CANADA AROUND THE WEST SIDE OF THE DEVELOPING UPPER LOW OVER EASTERN CANADA. GIVEN THIS...EXPECT THIS SYSTEM TO BE A RATHER VIGOROUS ONE...SO EXPECT A GOOD CHANCE OF THUNDERSTORMS AS IT CROSSES THE CENTRAL LAKES IN THE THURSDAY TIMEFRAME. IN BEHIND THIS FEATURE...TEMPERATURES COOL AND HUMIDITY LEVELS DROP OFF AS THE AFOREMENTIONED CANADIAN HIGH PRESSURE BUILDS INTO THE REGION...WITH HIGHS IN THE UPPER 70S/LOWER 80S BY FRIDAY/SATURDAY. MEANWHILE...LOW TEMPERATURES WILL BE IN THE UPPER 50S/LOWER 60S. SEE NOTHING IN THE MODELS COMPELLING ENOUGH TO REMOVE THE CHANCE FOR SHOWERS/THUNDERSTORMS LATE THIS WEEKEND. MODELS ACTUALLY SHOW DECENT AGREEMENT ON BRINGING ANOTHER SHORTWAVE INTO THE AREA IN NORTHWEST FLOW PATTERN. WILL NOT CHANGE A THING AT THIS POINT. && .AVIATION...ISSUED 120 PM TIMING OF CONVECTION IS THE REAL CONCERN FOR THIS 18Z TAF ISSUANCE. LATEST NUMERICAL SUITE AND EXTRAPOLATION FROM FRONTAL MOVEMENT UPSTREAM PLACES NARROW BUT POTENTIALLY INTENSE CONVECTION TOWARD THE TRI CITIES BETWEEN 22Z-00Z THEN ONTO DTW BY 03Z. WE WILL PLACE TEMPO GROUPS AT THIS TIME UNTIL WE SEE WHERE CONVECTION EVENTUALLY DEVELOPS. THEREAFTER...FRONTAL SYSTEM SLIDES SOUTH OF THE MICHIGAN STATE LINE BY SUNRISE TAKING ANY CONVECTION SOUTH. OUTSIDE OF CONVECTION...VFR CONDITIONS WITH MARGINAL MVFR CEILINGS AS WINDS VEER TO NORTH-NORTHEAST TUESDAY MORNING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...BGM LONG TERM....DG AVIATION.....BGM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 17, 11:55 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1155 AM EDT MON JUL 17 2006 MIZ047>049-180830- MIDLAND-BAY-HURON- 1155 AM EDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP BETWEEN 3PM AND 5PM AND THESE WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING HAIL TO 1 INCH DIAMETER AND WIND GUSTS TO 60 MPH AS THEY TRACK EAST SOUTHEAST AROUND 20 MPH. THUNDERSTORMS WILL PASS TO THE SOUTH BETWEEN 9PM AND MIDNIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE AGAIN THIS AFTERNOON WITH TEMPERATURES REACHING THE MID 90S AND HEAT INDICES APPROACHING 100. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY EVENING THROUGH THURSDAY NIGHT.... AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. MIZ053>055-060>063-068>070-075-076-082-083-180830- SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1155 AM EDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 5PM AND THESE WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING HAIL TO 1 INCH DIAMETER AND WIND GUSTS TO 60 MPH AS THEY TRACK EAST SOUTHEAST AROUND 20 MPH. THUNDERSTORMS WILL PASS TO THE SOUTH AND DIMINISH TOWARD MIDNIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGH TEMPERATURE READINGS IN THE MID 90S AND HEAT INDEX VALUES APPROACHING 100 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY EVENING THROUGH THURSDAY NIGHT... AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-180830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1155 AM EDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON... WITH STORMS BECOMING MORE WIDESPREAD IN COVERAGE TONIGHT. SOME OF THESE COULD PRODUCE STRONG WINDS AND HIGH WAVES AS THEY AFFECT THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY EVENING THROUGH THURSDAY NIGHT... AND AGAIN ON SUNDAY. SMALL CRAFT CONDITIONS COULD ALSO DEVELOP IN STRENGTHENING NORTH WINDS ON FRIDAY WITH WAVES POTENTIALLY APPROACHING 6 FEET IN SOUTHERN LAKE HURON .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:21 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 54 min |
| Jul 17, 6:26 PM EDT | Special Marine Warning | DTX | 94 min | |
| Jul 17, 6:32 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 58 min |
| Jul 17, 6:39 PM EDT | Special Marine Warning | DTX | 96 min | |
| Jul 17, 6:49 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 56 min |
| Jul 17, 6:55 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 54 min |
| Jul 17, 7:09 PM EDT | Special Marine Warning | DTX | 94 min | |
| Jul 17, 7:12 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 68 min |
| Jul 17, 7:19 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 45 min |
| Jul 17, 7:28 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 62 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.